Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 39, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 16, 2009, 4:08 AM CDT for Tarrant County, Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2009, 4:08 AM CDT (09:08 UTC)
- Expired
- May 16, 2009, 6:00 AM CDT
- In force
- 112 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 28 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.1 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1550 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 160908 FFWFWD TXC439-161100- /O.NEW.KFWD.FF.W.0039.090516T0908Z-090516T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 408 AM CDT SAT MAY 16 2009 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 600 AM CDT * AT 406 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED NUMEROUS THUNDERSTORMS WITH HEAVY RAIN OVER WESTERN TARRANT COUNTY. THE STORMS WERE NEARLY STATIONARY. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 600 AM CDT. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...RIVER OAKS...RICHLAND HILLS...SANSOM PARK...HALTOM CITY...LAKE WORTH...LAKESIDE...NORTH RICHLAND HILLS...BLUE MOUND... WATAUGA...SAGINAW...EAGLE MOUNTAIN...KELLER...SOUTHLAKE...PECAN ACRES AND HASLET. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3297 9751 3299 9712 3256 9729 3256 9752 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 16, 2:47 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 16, 2:47 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 247 AM CDT SAT MAY 16 2009 .DISCUSSION... A LARGE AREA OF CONVECTION ASSOCIATED WITH A COLD FRONT AND UPPER LEVEL TROUGH WILL CONTINUE TO SLIDE SOUTHWARD THROUGH THE DAY. BEST RAIN CHANCES EARLY THIS MORNING WILL BE NORTH OF INTERSTATE 20 WITH RAIN CHANCES INCREASING IN THE SOUTH LATER THIS MORNING AND THIS AFTERNOON. INCREASING PWS AND RELATIVELY WEAK STEERING FLOW WILL INCREASE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. STORMS WILL BE ONGOING THROUGH THE AFTERNOON BUT SHOULD END FROM NORTH TO SOUTH TONIGHT AS DRIER AIR FILTERS IN WITH BUILDING SURFACE HIGH PRESSURE. THE COMING WEEK LOOKS MOSTLY CLEAR AND DRY AS SURFACE HIGH PRESSURE BUILDS OVER THE WESTERN HALF OF THE U.S. AND THE GULF REMAINS CLOSED OFF. A SLOW WARMING TREND IS EXPECTED THROUGH THE WEEK BUT IT APPEARS THAT AFTERNOON HIGHS WILL REMAIN BELOW 90. THE DRY AIR...CLEAR SKIES...AND RELATIVELY LIGHT WIND WILL PROMOTE GOOD RADIATIONAL COOLING WITH OVERNIGHT LOWS REMAINING IN THE 50S AND 60S. .79... && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 52 74 51 78 / 80 30 5 0 0 WACO, TX 78 55 73 51 81 / 70 50 20 0 0 PARIS, TX 71 50 72 49 76 / 80 30 5 0 0 DENTON, TX 70 47 74 47 80 / 80 30 5 0 0 MCKINNEY, TX 71 51 72 47 77 / 80 30 5 0 0 DALLAS, TX 73 53 73 53 79 / 80 30 5 0 0 TERRELL, TX 74 54 75 50 79 / 70 40 10 0 0 CORSICANA, TX 76 55 72 52 77 / 70 50 20 0 0 TEMPLE, TX 82 55 70 51 81 / 70 50 20 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/79
Hazardous weather outlook, May 16, 3:20 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 320 AM CDT SAT MAY 16 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170830- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 320 AM CDT SAT MAY 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH TEXAS TODAY... AND MAINLY OVER THE SOUTHEAST 1/3 TONIGHT. SMALL HAIL...LOCALLY HEAVY RAINFALL... LOCALIZED FLOODING AND WINDS UP TO 40 MPH ARE THE MAIN HAZARDS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUESTED ANYWHERE IN NORTH TEXAS TODAY...AND MAINLY OVER THE SOUTHEAST THIRD TONIGHT.
In the hours before
Special weather statement, May 16, 12:25 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1225 AM CDT SAT MAY 16 2009
TXZ091-092-160630-
MONTAGUE TX-COOKE TX-
1225 AM CDT SAT MAY 16 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COOKE COUNTY
MONTAGUE COUNTY
AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 37 MILES NORTH OF
GAINESVILLE TO 11 MILES EAST OF NOCONA TO 22 MILES NORTH OF OLNEY...
MOVING SOUTHEAST AT 10 TO 15 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...LINDSAY...
MUENSTER...NOCONA...ST. JO...FORESTBURG AND STONEBURG.
CLOUD TO GROUND LIGHTNING...BRIEF VERY HEAVY RAINFALL...PEA-MARBLE
SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3376 9708 3385 9709 3383 9720 3376 9718
3372 9711 3363 9720 3354 9747 3350 9799
3382 9798 3388 9764 3393 9759 3391 9757
3391 9747 3383 9742 3391 9722 3386 9716
3385 9702 3394 9700 3395 9694
TIME...MOT...LOC 0524Z 303DEG 10KT 3416 9724 3383 9755
3378 9787 3369 9826 3367 9885Special weather statement, May 16, 12:46 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1246 AM CDT SAT MAY 16 2009
TXZ100>102-160645-
JACK TX-WISE TX-YOUNG TX-
1246 AM CDT SAT MAY 16 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
JACK COUNTY
NORTHERN WISE COUNTY
YOUNG COUNTY
AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST
OF NOCONA TO 21 MILES NORTHWEST OF JACKSBORO...MOVING SOUTH AT 25
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALVORD...BRIDGEPORT...
BRYSON...CHICO...DECATUR...GRAHAM...JACKSBORO AND OLNEY.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3340 9895 3340 9843 3348 9841 3348 9803
3347 9799 3344 9798 3343 9741 3321 9741
3301 9819 3301 9841 3297 9842 3296 9896
TIME...MOT...LOC 0546Z 359DEG 21KT 3367 9752 3346 9834
3340 9910Special weather statement, May 16, 1:38 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
138 AM CDT SAT MAY 16 2009
TXZ100-101-116-160745-
JACK TX-YOUNG TX-PALO PINTO TX-
138 AM CDT SAT MAY 16 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN JACK COUNTY
NORTHERN PALO PINTO COUNTY
SOUTHEASTERN YOUNG COUNTY
AT 138 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF JACKSBORO...MOVING SOUTHEAST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON...GRAFORD AND MINERAL
WELLS.
BRIEF VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 40
MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3303 9812 3280 9806 3281 9856 3330 9847
3337 9827
TIME...MOT...LOC 0638Z 337DEG 19KT 3325 9833Special weather statement, May 16, 2:12 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
212 AM CDT SAT MAY 16 2009
TXZ115-116-160745-
PALO PINTO TX-STEPHENS TX-
212 AM CDT SAT MAY 16 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
PALO PINTO COUNTY
STEPHENS COUNTY
AT 211 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG CLUSTER OF THUNDERSTORMS 15 MILES SOUTH OF GRAHAM...MOVING
SOUTHEAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...CRYSTAL
FALLS...NECESSITY AND POSSUM KINGDOM STATE PARK.
HALF INCH SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3278 9906 3296 9879 3295 9835 3260 9816
3260 9908
TIME...MOT...LOC 0711Z 327DEG 31KT 3288 9860
CAVANAUGHSpecial weather statement, May 16, 2:48 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
248 AM CDT SAT MAY 16 2009
TXZ117>119-160845-
PARKER TX-TARRANT TX-DALLAS TX-
248 AM CDT SAT MAY 16 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
DALLAS COUNTY
SOUTHERN PARKER COUNTY
TARRANT COUNTY
AT 246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS 4 MILES SOUTHEAST OF RICHLAND HILLS...MOVING
SOUTHEAST AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE THE DALLAS...FORT WORTH
METROPLEX AND SURROUNDING COMMUNITIES...WEATHERFORD AND ALEDO.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3278 9805 3285 9720 3300 9696 3298 9654
3297 9654 3256 9652 3256 9804
TIME...MOT...LOC 0746Z 335DEG 17KT 3276 9717
CAVANAUGHSpecial weather statement, May 16, 3:26 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
326 AM CDT SAT MAY 16 2009
TXZ129-130-141-160930-
EASTLAND TX-ERATH TX-COMANCHE TX-
326 AM CDT SAT MAY 16 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN COMANCHE COUNTY
EASTLAND COUNTY
ERATH COUNTY
AT 325 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORM OVER NORTHERN EASTLAND COUNTY AND
NORTHERN ERATH COUNTY...MOVING SOUTH AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CISCO...DE LEON...DUBLIN...
EASTLAND...GORMAN...RANGER...RISING STAR...STEPHENVILLE...HUCKABAY
AND MORGAN MILL.
PEA-SIZED HAIL AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED FROM
THESE STORM.
LAT...LON 3251 9911 3251 9806 3211 9788 3192 9881
3209 9889 3210 9910
TIME...MOT...LOC 0825Z 355DEG 21KT 3242 9847The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:23 PM CDT | Special Weather Statement | FWD | Cooke, Montague | 52 min |
| May 15, 11:44 PM CDT | Special Weather Statement | FWD | Jack, Montague | 31 min |
| May 15, 11:57 PM CDT | Special Weather Statement | FWD | Young | 33 min |
| May 16, 12:25 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 65 min |
| May 16, 12:46 AM CDT | Special Weather Statement | FWD | Jack, Wise, Young | 59 min |
| May 16, 1:38 AM CDT | Special Weather Statement | FWD | Jack | 67 min |
| May 16, 2:12 AM CDT | Special Weather Statement | FWD | Palo Pinto, Stephens | 33 min |
| May 16, 2:48 AM CDT | Special Weather Statement | FWD | Dallas, Parker, Tarrant | 57 min |
| May 16, 3:26 AM CDT | Special Weather Statement | FWD | Eastland, Erath | 64 min |
| May 16, 3:48 AM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| May 16, 6:46 AM CDT | Areal Flood Advisory | FWD | Palo Pinto, Stephens | 3 hr |
| May 16, 7:21 AM CDT | River Flood Warning | FWD | Collin | 25 hr |
| May 16, 7:22 AM CDT | Areal Flood Advisory | FWD | Bosque | 3 hr |
| May 16, 8:56 AM CDT | River Flood Warning | FWD | Hunt | 23 hr |
| May 16, 11:44 AM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| May 16, 2:17 PM CDT | Special Weather Statement | FWD | Anderson | 28 min |
| May 16, 2:31 PM CDT | Special Weather Statement | FWD | Leon | 29 min |
| May 16, 2:38 PM CDT | River Flood Warning | FWD | Delta, Hopkins | 17 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.